MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO SIZE 9 CR INSERT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO SIZE 9 CR INSERT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 72120910
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "revision of left total knee due to subsided tibial tray".Update 10/04/2018: diagnosis of "marked osteolysis proximal medial tibia with loose tibial component and synovitis".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a scorpio insert was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: {.} no x-rays are available for review and there is no examination of explanted components.After sixteen years in situ in an obese patient who is post-menopausal, some poly wear with loosening and subsidence of the tibial component is not unexpected.Clinical and past medical history and serial x-rays would be helpful in evaluating this case, as well as examination of the explanted components.It is unlikely that factors associated with component manufacturing or materials were responsible for this late clinical situation.{.} -device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including lot number, clinical and past medical history and serial x-rays operative reports along with return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
SCORPIO SIZE 9 CR INSERT 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7936260
Report Number0002249697-2018-03214
Device Sequence Number941279
Product Code JWH
UDI-Device Identifier07613327044485
UDI-Public07613327044485
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72120910
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight123